MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998804
Medical Device Problem Codes Fluid/Blood Leak (1250); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the water leaked from the handle part of the balloon dilation catheter and pressure did not applied.Another inflation device was used.
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier manufacturing related.The inflation device was returned.The device needle was noted to be at the zero position and no visible anomalies were noted.Functional testing was performed, the device was connected to a pressure indicator, and the plunger was pulled to fill the device with distilled water for aspiration.During the prep of the device, displaced water started bypassing the quad ring and entering into the lower part of the device housing.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.As pressure increased the gauge needle responded, however gauge accuracy nor functional testing was able to be performed due to the loss of pressure from the water bypassing the quad ring.A vacuum was pulled on the device and rapid bubbling was noted from the quad ring area.The device was then disassembled for further investigation; as the piston was removed from the device housing, a visual inspection was performed with special attention given to the quad ring area.It was noted that the piston exhibited molding flash around the parting line of the piston.Using the vision system, the flash measured 0.006¿, which exceeds the maximum acceptable allowance.The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling/packaging review was not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14429700
Report Number1018233-2022-03846
Device Sequence Number17518514
Product Code EZN
UDI-Device Identifier10801741052764
UDI-Public(01)10801741052764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model Number998804
Device Catalogue Number998804
Device Lot NumberBMFUFM20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown